Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Suggest treatment for severe itching and rashes on the abdomen and back

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2003
Answered : 7264 Questions
Question
Hi sir,

My son 2 years and 6 months old and weighs 13.2 kgs. He was scratching his belly from today afternoon and when we observed that time, we could not see anything. however when observed it now as we saw him scratching more and more there were rashes all over his belly and back. he is under medication currently for cough and cold. Kindly suggest medication and any ointment to reduce itchiness and remove the rashes.

Thanks, XXXXXXX XXXXXXX XXXX
Fri, 11 May 2018 in Child Health
 
 
Answered by Dr. Sumanth Amperayani 59 minutes later
Brief Answer:
Suggestions on viral exanthem

Detailed Answer:
Hi.... I have seen the image. This looks like a viral exanthem and it is nothing to be worried about. iIt is a self limiting disorder. But meanwhile you can give symptomatic treatment to reduce the itching and irritation.

I suggest you use calamine lotion as its giving results along with oral antiallergic like Hydroxyziine or Cetrizine.

Hydroxyzine (available as Atarax in the pharmacies) at 1-2mg/kg/dose every 6th to 8th hourly for 5 days.

This is a prescription drug and you will require a doctor's prescription for this.

Regards - Dr. Sumanth
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor